Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Representable monoids


Author: Earl J. Taft
Journal: Proc. Amer. Math. Soc. 70 (1978), 1-4
MSC: Primary 20M25; Secondary 20M30
MathSciNet review: 0486253
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A representable monoid is one with enough representative functions to separate points. It is shown that the monoid algebra of a representable monoid is a proper algebra. In particular, the group algebra of a residually-finite group is a proper algebra. It is also shown that the free product of two representable monoids is again representable.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20M25, 20M30

Retrieve articles in all journals with MSC: 20M25, 20M30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1978-0486253-0
PII: S 0002-9939(1978)0486253-0
Keywords: Representative function, representable monoid, monoid algebra, proper algebra, free product
Article copyright: © Copyright 1978 American Mathematical Society